Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 17, NWS Great Falls, MT

October 30, 2015

NWS Great Falls, MT issued this high wind warning at Oct 30, 2015, 3:57 AM MDT. It took effect at Oct 30, 2015, 2:55 PM MDT. It was in force for 51 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 3:57 AM MDT (09:57 UTC)
In effect from
Oct 30, 2015, 2:55 PM MDT
Expired
Nov 1, 2015, 5:00 PM MST
In force
51 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WWUS75 KTFX 300957
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
357 AM MDT FRI OCT 30 2015


MTZ009-010-048-302200-
/O.UPG.KTFX.HW.A.0016.151031T0000Z-151101T1800Z/
/O.NEW.KTFX.HW.W.0017.151031T0000Z-151101T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CUT BANK...CHOTEAU
357 AM MDT FRI OCT 30 2015

...HIGH WIND WARNING IN EFFECT FROM 6 PM MDT THIS EVENING TO
11 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM MDT THIS EVENING TO
11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. GUSTS COULD
  REACH 70 MPH ALONG THE ROCKY MOUNTAIN FRONT AT TIMES.

* TIMING...WINDS WILL BECOME STRONG ALONG THE ROCKY MOUNTAIN FRONT
  AND INTO EASTERN GLACIER COUNTY BY THIS EVENING AND LAST THROUGH
  SUNDAY MORNING. HOWEVER...WINDS OVER THE PLAINS WILL DECREASE AT
  TIMES THROUGH THE PERIOD... ESPECIALLY FROM LATE TONIGHT INTO
  SATURDAY NIGHT.

* IMPACTS...TRAVEL ON ROADWAYS MAY BECOME HAZARDOUS...ESPECIALLY
  FOR HIGH PROFILE VEHICLES...AND FOR THOSE ON NORTH TO SOUTH
  ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES IS
  POSSIBLE...ESPECIALLY CLOSER TO THE ROCKY MOUNTAIN FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
5 follow-up statements
478 
WWUS75 KTFX 302055
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MDT FRI OCT 30 2015

MTZ009-010-048-311200-
/O.EXT.KTFX.HW.W.0017.151030T2055Z-151101T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CUT BANK...CHOTEAU
255 PM MDT FRI OCT 30 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST SUNDAY...

* WINDS...WEST 35 TO 50 MPH WITH GUSTS UP TO 75 MPH.

* TIMING...STRONG WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN
  FRONT AND WILL EXPAND INTO EASTERN GLACIER COUNTY BY THIS
  EVENING. THE STRONG WINDS ARE EXPECTED TO LAST THROUGH SUNDAY
  MORNING. HOWEVER...WINDS OVER THE PLAINS MAY DECREASE BELOW HIGH
  WIND CRITERIA AT TIMES.

* IMPACTS...TRAVEL ON ROADWAYS MAY BECOME HAZARDOUS...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES...AND FOR THOSE ON NORTH TO SOUTH 
  ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES IS 
  POSSIBLE...ESPECIALLY CLOSER TO THE ROCKY MOUNTAIN FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

&&

$$
461 
WWUS75 KTFX 310930
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
330 AM MDT SAT OCT 31 2015


MTZ009-010-048-312200-
/O.CON.KTFX.HW.W.0017.000000T0000Z-151101T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CUT BANK...CHOTEAU
330 AM MDT SAT OCT 31 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

* WINDS...WEST 30 TO 45 MPH WITH GUSTS UP TO 75 MPH.

* TIMING...WINDS WILL INCREASE BY LATE MORNING AND BECOME STRONG
  ALONG THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. THE
  STRONG WINDS ARE EXPECTED TO LAST THROUGH SUNDAY MORNING.
  HOWEVER...WINDS OVER THE PLAINS MAY DECREASE BELOW HIGH WIND
  CRITERIA AT TIMES.

* IMPACTS...TRAVEL ON ROADWAYS MAY BECOME HAZARDOUS...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES...AND FOR THOSE ON NORTH TO SOUTH 
  ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES IS 
  POSSIBLE...ESPECIALLY CLOSER TO THE ROCKY MOUNTAIN FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

&&

$$
763 
WWUS75 KTFX 312021
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
221 PM MDT SAT OCT 31 2015

MTZ009-010-048-011200-
/O.CON.KTFX.HW.W.0017.000000T0000Z-151101T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CUT BANK...CHOTEAU
221 PM MDT SAT OCT 31 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

* WINDS...WEST 30 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE ALONG THE ROCKY
  MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY...BECOMING
  STRONG BY THIS EVENING. THE STRONG WINDS WILL LAST THROUGH
  SUNDAY MORNING ALONG THE ROCKY MOUNTAIN FRONT...BUT MAY DECREASE
  BELOW HIGH WIND CRITERIA AT TIMES OVER THE PLAINS.

* IMPACTS...TRAVEL ON ROADWAYS COULD BE HAZARDOUS...ESPECIALLY
  FOR HIGH PROFILE VEHICLES...AND FOR THOSE ON NORTH TO SOUTH
  ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES IS
  POSSIBLE...ESPECIALLY CLOSER TO THE ROCKY MOUNTAIN FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS COULD CAUSE DAMAGE TO TREES AND
PROPERTY.

&&

$$
989 
WWUS75 KTFX 011436
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
736 AM MST SUN NOV 1 2015

MTZ009-010-048-011800-
/O.CON.KTFX.HW.W.0017.000000T0000Z-151101T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CUT BANK...CHOTEAU
736 AM MST SUN NOV 1 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WINDS...WEST 30 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...THE GUSTY WINDS WILL LAST THROUGH SUNDAY MORNING ALONG
  THE ROCKY MOUNTAIN FRONT...BUT MAY DECREASE BELOW HIGH WIND
  CRITERIA AT TIMES OVER THE PLAINS.

* IMPACTS...TRAVEL ON ROADWAYS COULD BE HAZARDOUS...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES...AND FOR THOSE ON NORTH TO SOUTH 
  ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES IS 
  POSSIBLE...ESPECIALLY CLOSER TO THE ROCKY MOUNTAIN FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS COULD CAUSE DAMAGE TO TREES AND
PROPERTY.

&&

$$
915 
WWUS75 KTFX 011732
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1032 AM MST SUN NOV 1 2015


MTZ009-010-048-020000-
/O.EXT.KTFX.HW.W.0017.000000T0000Z-151102T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CUT BANK...CHOTEAU
1032 AM MST SUN NOV 1 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WINDS...WEST 30 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN
  FRONT AND OVER THE ADJACENT PLAINS THROUGH LATE THIS AFTERNOON.
 
* IMPACTS...TRAVEL ON ROADWAYS COULD BE HAZARDOUS...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES...AND FOR THOSE ON NORTH TO SOUTH 
  ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES IS 
  POSSIBLE...ESPECIALLY CLOSER TO THE ROCKY MOUNTAIN FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS COULD CAUSE DAMAGE TO TREES AND
PROPERTY.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 30, 3:34 AM MDT, 23 minutes earlier.

Area forecast discussion, Oct 30, 3:34 AM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
334 AM MDT FRI OCT 30 2015

.DISCUSSION...
TODAY THROUGH SUNDAY...STRONG WESTERLY FLOW ALOFT, LADEN WITH
PACIFIC MOISTURE, WILL CONTINUE THROUGH SUNDAY MORNING. RAIN AND
SNOW SHOWERS WILL BE CONFINED TO THE MOUNTAINS TODAY AS THE
STRONG DOWNSLOPE WINDS KEEP THE PLAINS DRY. A TIGHT SURFACE
GRADIENT ALONG THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY
WILL RESULT IN STRONG WESTERLY SURFACE WINDS TONIGHT. A HIGH WIND
WARNING IS NOW IN EFFECT FOR THIS AREA FROM THIS EVENING THROUGH
SUNDAY MORNING. WIND SPEEDS WILL DECREASE A BIT ON SATURDAY AS
SHORT WAVE ENERGY MOVES ACROSS THE AREA. SHOWERS WILL BECOME MORE
WIDESPREAD OVER THE PLAINS SATURDAY WITH SNOW SHOWERS IN THE
MOUNTAINS. WESTERLY WINDS WILL INCREASE AGAIN ALONG THE ROCKY
MOUNTAIN FRONT SATURDAY NIGHT THROUGH SUNDAY MORNING. EXPECT
SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS TO 70
MPH WILL BE POSSIBLE CLOSER TO THE ROCKY MOUNTAIN FRONT. THE
DOWNSLOPE WINDS SUNDAY WILL AGAIN KEEP THE PLAINS DRY WITH SHOWERS
OVER THE MOUNTAINS. TEMPERATURES THROUGH THE PERIOD WILL BE
SLIGHTLY ABOVE SEASONAL AVERAGES WITH SATURDAY LIKELY THE WARMEST
DAY.

SUNDAY NIGHT THROUGH FRIDAY...ACTIVE WEATHER REGIME CONTINUES
THROUGH MID-WEEK AS THE UPPER LEVEL FLOW PATTERN AMPLIFIES WITH
UPPER LEVEL RIDGING IN THE EASTERN PACIFIC FORCING A DOWNSTREAM
TROUGH OVER THE INTERIOR WESTERN UNITED STATES. GFS AND ECMWF MODELS
ARE IN FAIRLY GOOD AGREEMENT CARVING OUT AN UPPER LEVEL TROUGH FROM
THE NORTHERN ROCKIES SOUTH INTO THE GREAT BASIN MON-WED WITH A MID-
LEVEL WAVE LIFTING NORTHEAST FROM UT/WY INTO SE/S-CENTRAL MT
TUES/TUES NIGHT. THIS TRACK HAS TRENDED SLIGHTLY FURTHER WEST THAN
PREVIOUS MODEL RUNS AND IS FAVORABLE FOR WIDESPREAD PRECIPITATION
ACROSS EASTERN PORTIONS OF SW AND CENTRAL MT. POPS/QPF/SNOW AMOUNTS
HAVE BEEN INCREASED FOR THIS PERIOD WITH POTENTIAL FOR SEVERAL
INCHES OF SNOW ACCUMULATION AT LOWER ELEVATIONS WITH SIGNIFICANT
SNOW ACCUMULATION POSSIBLE IN THE CENTRAL AND SW MT MTNS.
TEMPERATURES ON MONDAY WILL BE CLOSE TO SEASONAL AVERAGES BEFORE
COOLER AIR IS DRAWN SOUTH INTO THE REGION MONDAY NIGHT AND TUESDAY.
UPPER LEVEL RIDGING BUILDS EAST INTO THE REGION WEDNESDAY NIGHT
THROUGH FRIDAY FOR DRIER CONDITIONS WITH GRADUALLY WARMING
TEMPERATURES THROUGH THE REMAINDER OF THE WEEK. HOENISCH

&&

.AVIATION...
UPDATED 0515Z.
WEST-NORTHWEST FLOW ALOFT WILL INCREASE THROUGH THE NEXT 24 HRS.
BROKEN MID-HIGH CLOUD-COVER WILL DECREASE LATE TONIGHT BEFORE
INCREASING AGAIN SATURDAY AS A PLUME OF PACIFIC MOISTURE STREAMS
INTO THE NORTHERN ROCKIES AND MT. VFR CONDITIONS WILL PREVAIL WITH
SOME HIGHER TERRAIN OBSCURATION POSSIBLE EARLY TONIGHT AND AGAIN
LATE FRIDAY. SURFACE WINDS WILL INCREASE FRIDAY MORNING WITH GUSTS
20-30KTS AT MANY TERMINALS BY FRIDAY AFTERNOON. HOENISCH

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  55  43  60  42 /  10  10  30  20
CTB  57  39  57  40 /  10  10  30  30
HLN  58  42  62  42 /  20  20  30  20
BZN  55  38  59  41 /  10  30  30  20
WEY  40  26  44  30 /  20  50  50  30
DLN  51  39  57  43 /  20  30  30  30
HVR  60  35  56  40 /  10  20  20  30
LWT  58  43  60  43 /  10  20  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 PM MDT THIS EVENING TO 11 AM MST SUNDAY
FOR MTZ009-010-048.

&&

WEATHER.GOV/GREATFALLS

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.